MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL VTA; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL VTA; EMBOLIZATION COIL
Model Number 100206HS-V
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil remains implanted in the patient and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause is unknown.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that treatment was performed on an anterior communication artery aneurysm five (5) days after the patient had a subarachnoid hemorrhage and vasospasm.During placement of the fourth coil, the coil stretched and then detached in the microcatheter without use of the controller.There was no additional intervention and the coil was left in position in the aneurysm.A total of 16 coils were placed in the aneurysm.Two (2) days after the procedure, the patient was treated for vasospasm with a combination of pharmacological and angioplasty, and has had three (3) subsequent vasospasm treatments since.There was no reported patient injury as a result of the coil detachment.The patient is reported to be "not in great condition following the sah and delayed treatment.".

Brand Name
MICROPLEX HYPERSOFT HELICAL VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8097886
Report Number2032493-2018-00247
Device Sequence Number14139463
Product Code HCG
UDI-Device Identifier00816777020628
UDI-Public(01)00816777020628(11)180424(17)230331(10)1804241W2
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model Number100206HS-V
Device Lot Number1804241W2
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR